MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55112
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was a labeling issue a 106x12cm ekosonic endovascular device (ekos) was selected for use in a pulmonary embolism (pe) procedure.When the physician tried to place the ultrasonic core wire in the patient, it was realized that something was wrong.The device was removed from the patient and was measured.The ultrasonic core wire measured 135cm.The device was exchanged and found the second box had the same issue.The device was then exchanged again, and treatment proceeded.
 
Event or Problem Description
It was reported there was a labeling issue.A 106x12cm ekosonic endovascular device (ekos) was selected for use in a pulmonary embolism (pe) procedure.When the physician tried to place the ultrasonic core wire in the patient, it was realized that something was wrong.The device was removed from the patient and was measured.The ultrasonic core wire measured 135cm.The device was exchanged and found the second box had the same issue.The device was then exchanged again, and treatment proceeded.
 
Additional Manufacturer Narrative
Device analysis: the ekosonic ultrasonic core (usc) and ekosonic infusion catheter (ic) were returned to boston scientific for analysis.The device was visually inspected for damage and none was noted.The length of the ic measured 107.60 cm, meeting specification.The length of the usc measured 140.40 cm, which does not meet specification for a 106 cm usc.Instead this met specification for a 135cm usc, which confirmed the reported event.The usc was inserted in to the ic and the usc extended 24.30 cm past the distal tip of the ic.The catheter was connected to the control unit and the system information screen confirmed the reported sn as well as listed the device as a 106cm length with a 12 cm treatment zone.The catheter was placed in a water bath with a temperature of 37c and therapy was then started on the control unit.Approximately, two minutes into treatment, a 311 (no zones (groups) enabled) alert occurred.This alarm was dismissed and followed by an e006 (channel cross connection) alert.Therapy was stopped and the system was then shut down to conclude functional testing.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X12CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14733238
Report Number2134265-2022-06526
Device Sequence Number12273847
Product Code KRA
UDI-Device Identifier00858593006134
UDI-Public00858593006134
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Model Number500-55112
Device Catalogue Number500-55112
Device Lot Number8035075233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
REMOVAL # 92887566-FA
Patient Sequence Number1
Patient SexMale